MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number V1921
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: brief inquiry description: secondary calcium gluconate infusion "pouring in" at unexpectedly fast rate - suspected backcheck valve issue.Detailed inquiry description: while on site for an integration go-live event at (b)(6) hospital, cticu nurse in room 434 reportedly programmed ns as a primary and calcium gluconate as a secondary, and the nurse stated that calcium gluconate was "pouring in" at an unexpectedly fast rate when started on pump 855807.The nurse observed the same issue when attempting to deliver the same infusion on pump 855812.Upon investigation, the nurse restarted the infusion to demonstrate the issue, and the secondary drip chamber displayed no activity (no drips noted), but the primary drip chamber showed unexpected activity (drips noted) despite a nearly full bag of secondary medication and the primary bag physically lowered compared to the secondary bag (green hanger in use to accomplish the height difference).Suspecting a tubing problem, the nurse replaced the primary bag, primary tubing, and secondary tubing and manually programmed the ns and calcium gluconate on a new pump (855828).The calcium gluconate infused as a secondary without issue (drips noted at expected rate in chamber).The calcium gluconate was reportedly programmed manually in all cases.Collected primary tubing and secondary tubing (along with primary fluid bag) with suspected defect and secured in biohazard bag for further investigation and shipment.Lot number of primary ns bag: 0061947059.Nurse disposed of tubing packaging, so unable to determine lot numbers of primary and secondary tubing with suspected defect.The following lot numbers were noted on tubing packages in the supply room on the unit: primary - 0061993471, 00vl977545, 00vl977547, 0061967795.Secondary - 00vl977581, 00vl978985.The lot numbers for the tubing without the suspected defect (replacement tubing dripping as expected) are as follows: primary - 0061993471.Secondary - 00vl978985.The nurse was not sure - she was concerned that it may have been going into the patient.Visually in the secondary tubing drip chamber - the medication was flowing very fast "pouring in".This occurred on pump number one, so she switched the tubing on a second pump - this is when the mgr, clinical integration arrived in the room.Then, rather than switch to a third pump the nurse switched the tubing which resolved the issue.The nurse noticed this immediately, so the bag was almost completely full.As the infusion error was caught immediately there was really no impact to the patient other than the medication being delayed.The above was taken during a live follow up call.The question being which way was the infusion pouring - into the patient, or the primary line.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging was provided for evaluation.The sample underwent visual inspection, revealing no defects.Additionally, during the free flow test, no free flow was detected.It should be noted that the secondary line cannot be attributed to the backflow.Based on investigation finding, the sample met internal specification; therefore, the reported defect was not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
IV ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key22115497
Report Number2523676-2025-00542
Device Sequence Number4171672
Product Code FPA
UDI-Device Identifier04046964188558
UDI-Public(01)04046964188558
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV1921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown